Saturday, January 1, 2011
Benzo Withdrawl Post Hep C Treatment, My Experience
I went into treatment on 100 mg of Zoloft and increased it up to 150 mg. However, this was not enough to tame the anxiety I was feeling so I asked to be prescribed clonazapam; 1mg tablets. At the height of my treatment I was up to 3mg a day and at the end was able to taper down to 2 mg. I then began 4 weeks prior to treatment a taper to 10 mg of lexapro from 150 mg of Zoloft. THIS WAS MY BIGGEST MISTAKE IN TREATMENT.
My advise would be to not end your psychotropic medicines until well after your Hep C treatments or even change the medication mid course (unless of course at your Dr's advice).
I, nor the doctor that prescribed the taper to lexapro was taking into consideration the residual (after effects) of ending treatment. Just because Hep C treatment ends, doesn't mean that all side effects immediately end.
So, now I am nearly 6 weeks post Hep C treatment. I am ridding the 2mg of clonzapam from my body via a taper to lorazapam, and am increasing my 10 mg dose of lexapro to 20 mg. The goal to keep reducing the lorazapam every 2 weeks and eventually just be on the lexapro for a while.
Right now, I am in the midst of slight bit uncomfortable benzo withdrawal. I know in a week I will be feeling better, but I am glad I went to seek out help rather than trying to cut the benzo out cold turkey as was my original plan.
So, my advise would be DO NOT change medications mid course or at the end of treatment. Consult with your doctor, psychologist and/or psychiatrist regularly.
I'll let you all know how I feel in a week!
Posted by Kevin Maloney at 7:48 PM